Alert archive / Nebraska / Tornado Warnings in 2010

Tornado Warning 8, NWS North Platte, NE

May 23, 2010Lincoln County, Nebraska

NWS North Platte, NE issued this tornado warning at May 23, 2010, 11:06 PM CDT for Lincoln County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2010, 11:06 PM CDT (04:06 UTC)
Expired
May 23, 2010, 11:30 PM CDT
In force
24 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 11:30 PM CDTTSTM WND DMG17 Sw North Platte, NEFARMER SW OF NORTH PLATTE REPORTED TREE BRANCHES 5 TO 6 INCHES IN DIAMETER BROKEN BY THUNDERSTORM WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 7:50 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
902 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WFUS53 KLBF 240406
TORLBF
NEC111-240430-
/O.NEW.KLBF.TO.W.0008.100524T0406Z-100524T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1106 PM CDT SUN MAY 23 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1130 PM CDT

* AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 6 MILES NORTHEAST OF DICKENS...OR 18 MILES
  SOUTHWEST OF NORTH PLATTE...AND MOVING NORTH AT 45 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  HERSHEY AND NORTH PLATTE AROUND 1125 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4132 10103 4131 10066 4081 10083 4084 10107
TIME...MOT...LOC 0406Z 187DEG 40KT 4092 10093

$$

TAYLOR
2 follow-up statements
675 
WWUS53 KLBF 240415
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 PM CDT SUN MAY 23 2010

NEC111-240430-
/O.CON.KLBF.TO.W.0008.000000T0000Z-100524T0430Z/
LINCOLN NE-
1115 PM CDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN LINCOLN COUNTY
UNTIL 1130 PM CDT...

AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 9 MILES WEST OF LAKE MALONEY STATE RECREATION
AREA...OR 12 MILES SOUTHWEST OF NORTH PLATTE...MOVING NORTH AT 45
MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  HERSHEY AND NORTH PLATTE AROUND 1125 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4132 10103 4131 10066 4081 10083 4084 10107
TIME...MOT...LOC 0415Z 187DEG 40KT 4102 10091

$$

TAYLOR
058 
WWUS53 KLBF 240423
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1123 PM CDT SUN MAY 23 2010

NEC111-240430-
/O.CON.KLBF.TO.W.0008.000000T0000Z-100524T0430Z/
LINCOLN NE-
1123 PM CDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN LINCOLN COUNTY
UNTIL 1130 PM CDT...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 5 MILES SOUTHWEST OF NORTH PLATTE...MOVING NORTH AT
55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4132 10103 4131 10066 4081 10083 4084 10107
TIME...MOT...LOC 0423Z 192DEG 48KT 4117 10084

$$

TAYLOR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at May 23, 3:34 PM CDT, 7 hours 32 minutes earlier.

Area forecast discussion, May 23, 3:34 PM CDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT SUN MAY 23 2010

.SHORT TERM DISCUSSION...(TONIGHT THROUGH MONDAY NIGHT)...
THIS EVENING...THE 09Z SREF AND 12Z GFS REMAIN CONSISTENT IN RAPID
WARM/MOIST AIR ADVECTION CENTERED ON THE I-80 CORRIDOR AS EARLY AS
03Z. PROG SOUNDINGS SUGGEST A NARROW WINDOW FOR SFC-BASED UPDRAFTS
IF RICH LOW LVL MOISTURE /LOWER 60S SFC DEW POINTS/ CAN WORK INTO
THE WARM FRONTAL ZONE BY THAT TIME...SO THAT WILL BE SOMETHING TO
WATCH. EVEN IF THAT DOESN/T HAPPEN THOUGH...THE 50-60KT LLJ WILL
FOLLOW THE ELEVATED INSTABILITY AXIS NORTH WITH A HAIL THREAT
OVERNIGHT. /SCHULTZ

LATEST 20Z LAPS DATA SHOWING INSTABILITY INCREASING ALONG AND NORTH
OF NOW NORTHWARD RETREATING WARM FRONT. RUC SOUNDINGS INDICATE THAT
SFC BASED STORMS WILL BECOME POSSIBLE EARLY THIS EVENING...AND LAST
TILL AROUND MIDNIGHT BEFORE INVERSION SETS IN.  SO...TORNADO THREAT
SEEMS POSSIBLE THROUGH THE EVENING ACROSS SOUTHWEST NEBRASKA IN
FAVORABLE BACKED FLOW AREA NORTH OF THE WARM FRONT. /TAYLOR

VERY ACTIVE DAY EXPECTED MONDAY INTO MONDAY NIGHT. SFC LOW PRESSURE
WILL DEEPEN ACROSS THE NEB PANHANDLE MONDAY MORNING...AND THEN MOVE
NORTH INTO NORTHWEST SOUTH DAKOTA BY MONDAY AFTERNOON. THIS LOW WILL
HAVE A SIMILAR TRACK AND INTENSITY TO THE APRIL SYSTEM WHICH BROUGHT
DAMAGING SOUTHERLY WINDS TO MUCH OF WESTERN NEBRASKA. THUS...HAVE
POSTED A HIGH WIND WATCH FOR AREAS ALONG AND WEST OF HWY 83...AND A
WIND ADVISORY FOR AREAS EAST. MAV GUIDANCE INDICATING SUSTAINED
WINDS NEAR 40 MPH WITH HIGHER GUSTS ALONG AND WEST OF HWY 83 DURING
THE AFTERNOON. NEXT CONCERN IS SEVERE WEATHER. SHOULD BECOME VERY
UNSTABLE ALONG AND AHEAD OF THE COLD FRONT...WHICH SHOULD BE MOVING
INTO THE NEBRASKA PANHANDLE BY 21Z. NOT MUCH CAPPING INVERSION TO
OVERCOME...SO TSTMS SHOULD FIRST BE DISCRETE SUPERCELLS...BUT
QUICKLY BECOME MORE OF A SQUALL LINE BY 00Z AS IT MOVES EAST ACROSS
THE AREA. TSTM ACTIVITY SHOULD LARGELY BE EAST OF THE AREA BY 06Z
TUESDAY...WITH WINDS HAVING DIMINISHED.  /TAYLOR

.LONG TERM DISCUSSION...(TUESDAY THROUGH SUNDAY)...
TUESDAY AND WEDNESDAY...DRY AND COOLER TUESDAY BEHIND SFC FRONT
MAINLY IN THE MID 70S. WINDS WILL BE LIGHT...ESPECIALLY COMPARED TO
MONDAY. ANOTHER SHOT AT SHOWERS AND THUNDERSTORMS BY TUESDAY NIGHT
AS SWRLY FLOW ALOFT TO BRING A DISTURBANCE UP FROM NERN NEW
MEXICO/SERN CO. ACTIVITY EXPECTED TO PERSIST THROUGH WEDNESDAY WITH
PARTLY TO MOCLOUDY SKIES AND HIGHS UPPER 70S TO NEAR 80. DEEP LAYER
SHEAR LOOKS TO REMAIN LOW...SO TSTMS SHOULD NOT BE SEVERE.

AS AS INFLUENCE OF UPPER TROUGH EXITING THE NRN PLAINS DIMINISHES
WEDNESDAY NIGHT...WILL JUST KEEP A SLIGHT CHC FOR SHOWERS AND
THUNDERSTORMS. THEN...UPPER RIDGE WILL REMAIN IN CONTROL THURSDAY
AND FRIDAY. NEXT CHC FOR TSTMS EXPECTED SATURDAY NIGHT AS UPPER
TROUGH MOVES INTO NRN PLAINS...DRIVING A FRONT ACROSS NEBR.  HIGHS
THU-FRI FCST IN THE MID 80S WITH MID/UPPER 80S SATURDAY. COOLER
BEHIND THE FRONT SUNDAY IN THE MID/UPPER 80S.

&&

.AVIATION...
A WARM FRONT WILL LIFT NORTH ACROSS NE TONIGHT...AND WILL RESULT IN
SCATTERED TSRA IN ITS VICINITY. CONSENSUS OF MODEL SOLUTIONS SAYS
TIMING WILL BE FROM ABOUT 01-06 UTC AROUND KLBF...AND 04-09 UTC NEAR
KVTN...WHERE THE PROBABILITY OF IMPACT WILL BE A BIT LESS. BRIEF IFR
CONDITIONS ARE POSSIBLE IN ANY TSRA...BUT VFR CIGS AND VIS WILL BE
THE RULE OUTSIDE OF THIS ACTIVITY. THERE IS ALSO A LOW RISK OF MVFR
OR EVEN IFR STRATUS LATE TONIGHT...BUT THAT POTENTIAL IS TOO LOW FOR
A MENTION WITHIN THE KLBF OR KVTN TAFS.

AFTER 12 UTC MONDAY...SOUTH WINDS OF 20G30KT WILL DEVELOP...AND WILL
INCREASE INTO THE 25G40KT RANGE AFTER 18 UTC. THERE ARE ALSO STRONG
INDICATIONS THAT A LINE OF TSRA WILL SWEEP EAST ACROSS MOST IF NOT
ALL OF WESTERN AND NORTH CENTRAL NE BETWEEN 20 MONDAY AND 03 UTC
TUESDAY. THIS WOULD LIKELY RESULT IN AT LEAST BRIEF MVFR AND IFR
CONDITIONS.

&&

.HYDROLOGY...
THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY CONTINUED SHOWING
ELEVATED LEVELS. CURRENT STAGE AT LEWELLEN IS STEADY NEAR 7.3 FEET.
SINCE THERE IS STILL A SLIGHT RISK OF THE STAGE LEWELLEN REACHING
THE FLOOD THE NEXT 24 HRS...WE WILL NOT TAKE ACTION TO CANCEL THE
CURRENT FLOOD WARNING UNTIL THE FORECAST SHOWS A CLEAR TREND
DOWNWARD. THE CURRENT FORECAST INDICATES THAT THE LEVEL WILL CREST
TODAY AND BEGIN TO FALL SLOWLY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...TAYLOR/SCHULTZ
LONG TERM...ROBERG
AVIATION...SCHULTZ
HYDROLOGY...ROBERG
Hazardous weather outlook, May 23, 4:02 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED VERSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 PM CDT SUN MAY 23 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-242100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
402 PM CDT SUN MAY 23 2010 /257 PM MDT SUN MAY 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AS A WARM FRONT LIFTS NORTH INTO NEBRASKA TONIGHT...SCATTERED
THUNDERSTORMS WILL FIRST DEVELOP OVER SOUTHWEST NEBRASKA THIS
EVENING...AND THEN EXPAND NORTH AND NORTHEAST ACROSS THE REST OF
WESTERN AND NORTH CENTRAL NEBRASKA LATER TONIGHT. SOME STORMS WILL
BE SEVERE...WITH LARGE HAIL TO THE SIZE OF GOLF BALLS OR LARGER.
THERE IS ALSO A RISK OF DAMAGING WINDS AND A FEW TORNADOES ACROSS
SOUTHWEST NEBRASKA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY
EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE REGION. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREAT.

STRONG SOUTH WINDS OF 40 MPH OR HIGHER ARE ALSO POSSIBLE MONDAY
AHEAD OF THE COLD FRONT. STRONG WEST WINDS MAY ALSO OCCUR LATE
MONDAY AFTERNOON AND EARLY MONDAY EVENING BEHIND THE FRONT. FOR
THESE REASONS A HIGH WIND WATCH IS IN EFFECT ALONG AND WEST OF
HIGHWAY 83...AND A WIND ADVISORY IS IN EFFECT EAST OF THERE.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
NIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT...AS
WELL AS ON MONDAY AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

SCHULTZ/TAYLOR

In the hours before

Local storm report, May 23, 9:48 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
948 PM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             2 N MADRID              40.88N 101.54W
05/23/2010  E0.88 INCH       PERKINS            NE   PUBLIC

            A FEW STONES FELL AS LARGE AS NICKELS WHICH LAST 3 TO 5
            MINUTES.

&&

SJACOBS
Local storm report, May 23, 10:00 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 PM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             6 N MADRID              40.94N 101.54W
05/23/2010  M0.88 INCH       PERKINS            NE   PUBLIC

            A FEW STONES WERE AS LARGE AS NICKELS.

&&

SJACOBS
Local storm report, May 23, 10:08 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1008 PM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     HAIL             4 N MADRID              40.91N 101.54W
05/23/2010  M0.88 INCH       PERKINS            NE   PUBLIC

            NICKEL SIZE HAIL WAS REPORTED NORTH OF MADRID AT
            APPROXIMATELY 945 PM CDT.

&&

SJACOBS
Special weather statement, May 23, 10:24 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 PM CDT SUN MAY 23 2010

NEZ008-026-240415-
BLAINE NE-BROWN NE-
1024 PM CDT SUN MAY 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN AND BLAINE
COUNTIES UNTIL 1115 PM CDT...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
DUNNING TO ALMERIA...AND MOVING NORTH AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BREWSTER...
  WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...
  LONG LAKE STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 91 MILE MARKER 20...
  HIGHWAY 91 MILE MARKER 10...
  HIGHWAY 7 MILE MARKER 10...
  HIGHWAY 7 MILE MARKER 30...

BUTTLER
Local storm report, May 23, 11:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     NON-TSTM WND GST WALLACE                 40.84N 101.16W
05/23/2010  E60 MPH          LINCOLN            NE   TRAINED SPOTTER

&&

TKECK
Special weather statement, May 23, 11:01 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT SUN MAY 23 2010

NEZ005>010-240445-
BOYD NE-BROWN NE-EASTERN CHERRY NE-HOLT NE-KEYA PAHA NE-ROCK NE-
1101 PM CDT SUN MAY 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY...SOUTHERN KEYA
PAHA...WESTERN BOYD...WESTERN HOLT...BROWN AND ROCK COUNTIES UNTIL
1145 PM CDT...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
HIGHWAY 83 CROSSING THE NORTH LOUP RIVER TO 7 MILES NORTH OF
AMELIA...AND MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  AINSWORTH...
  BASSETT...
  SPRINGVIEW...
  VALENTINE...
  PONY LAKE...
  MOON LAKE...
  HIGHWAY 83 CROSSING GOOSE CREEK...
  EMMET...
  ATKINSON...
  LONG PINE...
  STUART...
  JOHNSTOWN...
  NEWPORT...
  KELLER PARK STATE RECREATION AREA...
  BOBCAT STATE WILDLIFE MANAGEMENT AREA...
  THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...
  NORTH RIVER TRAIL...
  PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA...
  HULL LAKE STATE WILDLIFE MANAGEMENT AREA...
  BUTTE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:23 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln37 min
May 23, 9:00 PM CDTSevere Thunderstorm WarningLBFCuster, Frontier, Lincoln45 min
May 23, 9:11 PM CDTSevere Thunderstorm WarningLBFChase34 min
May 23, 9:22 PM CDTSevere Thunderstorm WarningLBFCuster53 min
May 23, 9:33 PM CDTSevere Thunderstorm WarningLBFChase, Perkins42 min
May 23, 9:43 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock62 min
May 23, 10:13 PM CDTSevere Thunderstorm WarningLBFChase, Hayes47 min
May 23, 10:19 PM CDTTornado WarningLBFGarfield, Holt, Loup, Rock41 min
May 23, 10:34 PM CDTTornado WarningLBFChase, Hayes26 min
May 23, 10:37 PM CDTTornado WarningLBFHayes, Lincoln38 min
May 23, 11:03 PM CDTSevere Thunderstorm WarningLBFLincoln42 min
May 23, 11:29 PM CDTTornado WarningLBFLincoln31 min
May 23, 11:39 PM CDTSevere Thunderstorm WarningLBFCherry, Keya Paha18 min
May 23, 11:43 PM CDTTornado WarningLBFLincoln32 min
May 24, 12:14 AM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson46 min
May 24, 12:55 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Lincoln, Logan, McPherson, Thomas50 min
May 24, 1:24 AM CDTSevere Thunderstorm WarningLBFBlaine, Brown51 min
May 24, 1:57 AM CDTSevere Thunderstorm WarningLBFBrown, Rock48 min
May 24, 2:10 AM CDTSevere Thunderstorm WarningLBFBoyd, Keya Paha50 min
May 24, 4:05 AM CDTHigh Wind WarningLBFArthur, Boyd, Brown, Chase, Cherry, Deuel and 13 more15 hr
May 24, 1:35 PM CDTTornado WarningLBFHooker, McPherson25 min
May 24, 1:45 PM CDTTornado WarningLBFLogan, Thomas30 min
May 24, 1:48 PM CDTTornado WarningLBFLincoln, Logan, Thomas27 min
May 24, 1:59 PM CDTTornado WarningLBFCherry, Hooker46 min
May 24, 2:06 PM CDTTornado WarningLBFKeya Paha, Rock24 min
May 24, 2:14 PM CDTTornado WarningLBFBlaine, Cherry, Thomas46 min
May 24, 2:17 PM CDTTornado WarningLBFBlaine, Cherry, Custer, Logan, Thomas43 min
May 24, 2:27 PM CDTTornado WarningLBFKeya Paha18 min
May 24, 2:46 PM CDTTornado WarningLBFCherry29 min
May 24, 2:47 PM CDTTornado WarningLBFBoyd, Keya Paha13 min
May 24, 2:50 PM CDTTornado WarningLBFCherry47 min
May 24, 2:59 PM CDTTornado WarningLBFBrown, Cherry46 min
May 24, 3:15 PM CDTTornado WarningLBFCherry30 min
May 24, 3:21 PM CDTTornado WarningLBFKeya Paha15 min
May 24, 3:26 PM CDTTornado WarningLBFKeya Paha, Rock19 min
May 24, 3:42 PM CDTTornado WarningLBFBrown, Cherry, Keya Paha33 min
May 24, 3:43 PM CDTTornado WarningLBFCherry17 min
May 24, 3:52 PM CDTTornado WarningLBFKeya Paha, Rock24 min
May 24, 3:57 PM CDTTornado WarningLBFSheridan48 min
May 24, 4:12 PM CDTTornado WarningLBFBlaine, Brown, Custer, Loup, Rock35 min
May 24, 4:18 PM CDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Grant, Keith27 min
May 24, 4:31 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan59 min
May 24, 4:45 PM CDTSevere Thunderstorm WarningLBFArthur, Grant, Keith60 min
May 24, 4:55 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Keith, Perkins56 min
May 24, 4:58 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan47 min
May 24, 5:31 PM CDTSevere Thunderstorm WarningLBFHayes, Keith, Lincoln, McPherson, Perkins59 min
May 24, 5:40 PM CDTTornado WarningLBFKeith, Lincoln, McPherson50 min
May 24, 5:44 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker, Logan, McPherson, Thomas31 min
May 24, 5:49 PM CDTSevere Thunderstorm WarningLBFCherry26 min
May 24, 6:16 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Logan, McPherson, Thomas29 min
May 24, 6:17 PM CDTSevere Thunderstorm WarningLBFCherry43 min
May 24, 6:26 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln, Logan, McPherson64 min
May 24, 6:43 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Hooker, Logan, McPherson, Thomas32 min
May 24, 6:46 PM CDTSevere Thunderstorm WarningLBFCherry14 min

Nearby

Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.